Alert archive / New Jersey / Gale Watches in 2017
Gale Watch 11, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Mar 17, 2017, 3:52 PM EDT. It took effect at Mar 18, 2017, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 17, 2017, 3:52 PM EDT (19:52 UTC)
- In effect from
- Mar 18, 2017, 6:00 PM EDT
- Expired
- Mar 18, 2017, 4:14 AM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
790 WHUS71 KPHI 171952 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 352 PM EDT FRI MAR 17 2017 ANZ450>453-180900- /O.NEW.KPHI.SC.Y.0032.170318T1600Z-170318T2200Z/ /O.NEW.KPHI.GL.A.0011.170318T2200Z-170319T1800Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 352 PM EDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON TO 6 PM EDT SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * LOCATION...THE COASTAL WATERS OF NEW JERSEY. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR SATURDAY NIGHT THROUGH LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ CMS
2 follow-up statements
268 WHUS71 KPHI 172245 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 645 PM EDT FRI MAR 17 2017 ANZ454-455-181145- /O.NEW.KPHI.SC.Y.0033.170319T0500Z-170319T2200Z/ COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 645 PM EDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 AM TO 6 PM EDT SUNDAY. * LOCATION...THE ATLANTIC COASTAL WATERS OF DELAWARE. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ430-431-181145- /O.NEW.KPHI.SC.Y.0033.170319T0500Z-170319T2200Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 645 PM EDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 AM TO 6 PM EDT SUNDAY. * LOCATION...DELAWARE BAY * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET....HIGHEST THE BAY ENTRANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ450>453-181145- /O.CON.KPHI.SC.Y.0032.170318T1600Z-170318T2200Z/ /O.CON.KPHI.GL.A.0011.170318T2200Z-170319T1800Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 645 PM EDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * LOCATION...THE ATLANTIC COASTAL WATERS OF NEW JERSEY. * WINDS...NORTHEAST 15 TO 25 KT SATURDAY AFTERNOON WITH GUSTS UP TO 35 KT SATURDAY NIGHT, THEN WINDS TURN NORTH ON SUNDAY WITH GUSTS TO 35 KT POSSIBLE DURING THE MORNING. * SEAS...5 TO 8 FEET. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR SATURDAY NIGHT THROUGH LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
149 WHUS71 KPHI 180814 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 414 AM EDT SAT MAR 18 2017 ANZ452-453-182100- /O.CAN.KPHI.SC.Y.0032.170318T1600Z-170318T2200Z/ /O.UPG.KPHI.GL.A.0011.170318T2200Z-170319T1800Z/ /O.NEW.KPHI.GL.W.0016.170319T1000Z-170319T1800Z/ /O.EXB.KPHI.SC.Y.0033.170319T0300Z-170319T1000Z/ COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 414 AM EDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EDT SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6:00 AM SUNDAY UNTIL 2:00 PM SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED AND IT IS IN EFFECT FROM 11:00 PM THIS EVENING UNTIL 6:00 AM SUNDAY. * LOCATION...THE SOUTHERN ATLANTIC COASTAL WATERS OF NEW JERSEY. * WINDS...NORTHEAST TONIGHT INCREASING TO 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. NORTH 20 TO 25 KNOTS WITH GUSTS UP TO 40 KNOTS ON SUNDAY. * SEAS...BUILDING TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING A SMALL VESSEL...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ450-451-182100- /O.EXT.KPHI.SC.Y.0032.170318T1800Z-170319T1000Z/ /O.UPG.KPHI.GL.A.0011.170318T2200Z-170319T1800Z/ /O.NEW.KPHI.GL.W.0016.170319T1000Z-170319T1800Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 414 AM EDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6:00 AM SUNDAY UNTIL 2:00 PM SUNDAY. * LOCATION...THE NORTHERN AND CENTRAL ATLANTIC COASTAL WATERS OF NEW JERSEY. * WINDS...EAST 15 TO 20 KNOTS THIS AFTERNOON WITH GUSTS UP TO 30 KNOTS. NORTHEAST INCREASING TO 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS TONIGHT. NORTH 20 TO 25 KNOTS WITH GUSTS UP TO 40 KNOTS ON SUNDAY. * SEAS...BUILDING TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING A SMALL VESSEL...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ454-455-182100- /O.EXT.KPHI.SC.Y.0033.170319T0300Z-170319T1000Z/ /O.NEW.KPHI.GL.W.0016.170319T1000Z-170319T1800Z/ COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 414 AM EDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EDT SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6:00 AM SUNDAY UNTIL 2:00 PM SUNDAY. * LOCATION...THE ATLANTIC COASTAL WATERS OF DELAWARE. * WINDS...NORTHEAST TO NORTH TONIGHT INCREASING TO 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. NORTH 20 TO 25 KNOTS WITH GUSTS UP TO 40 KNOTS ON SUNDAY. * SEAS...BUILDING TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING A SMALL VESSEL...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ430-431-182100- /O.EXT.KPHI.SC.Y.0033.170319T0600Z-170319T1800Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 414 AM EDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY... * LOCATION...DELAWARE BAY. * WINDS...NORTHEAST TO NORTH TONIGHT INCREASING TO 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. NORTH 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS ON SUNDAY. * SEAS...BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING A SMALL VESSEL...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ IOVINO
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Mar 17, 10:04 AM EDT, 5 hours 48 minutes earlier.
Area forecast discussion, Mar 17, 10:04 AM EDT, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1004 AM EDT Fri Mar 17 2017 .SYNOPSIS... High pressure will slide to our south today, then low pressure moving across the Great Lakes arrives in our area later tonight and Saturday. This storm looks to redevelop off the Mid Atlantic coast Saturday night then strengthen as it slowly tracks out to sea through Sunday. High pressure briefly arrives for Monday, then a cold front moves through Monday night and Tuesday morning. A secondary cold front should move through Tuesday night, then high pressure builds in later Wednesday and Thursday before shifting into New England Friday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Surface high pressure was centered over the Carolinas this morning. The day has started out with sunny skies and relatively light W-NW winds across our area with the northern Mid Atlantic positioned on the northern side of the high. The high will progress of the Southeast U.S. coast this afternoon but its ridge axis extending northward across our region. The end result will be a quiet weather day. Expect increasing clouds during the second half of the afternoon as moisture in the mid and high levels arrives in from the W-SW. Minor adjustments were made to the high temperature forecast for today, generally reflecting a slightly warm trending from the previous forecast as temperatures are already rebounding rather quickly. Still kept highs a few degrees lower than stat guidance N/W of I-95 where there is still a deep snow pack but not quite as cold as what the raw gridded model output from our hi-res model guidance (e.g., HRRR/RAP/WRF ARW/NMM) since observations at 9 AM were already within a few degrees of what these models had for highs. Forecast highs range from the middle 30s in the southern Poconos and NW NJ to the mid 40s in the I-95 cities and coastal plain in NJ and Delmarva. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... A clipper system is forecast to drop from Manitoba today over the Great Lakes for tonight. An area of lift and increasing moisture ahead of the system is expected to influence our weather at that time. An increasing and lowering cloud cover is anticipated for tonight. Light precipitation is forecast to spread into our region from the west and southwest after midnight. Any precipitation should be all snow generally north of the east- west Turnpike in Pennsylvania and north of Interstate 195 in New Jersey. A developing southeast to south flow should allow the boundary layer to warm enough to result in a mix with or change to rain in areas to the south of the above mentioned line. Where snow occurs, new accumulations are expected to be limited to around a half inch or less. The wind should begin the night light and variable. However, it is expected to settle into the east to south quadrant and it will likely increase to 5 to 10 MPH on the coastal plain late tonight. Low temperatures are forecast to favor the 20s from the Poconos and the Lehigh Valley into northern and central New Jersey. Lows should be mostly in the 30s in southeastern Pennsylvania, southern New Jersey, Delaware and northeastern Maryland. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Summary...It appears that winter is not done yet as some accumulating snow is looking more likely for at least the northern portions of our area Saturday into early Sunday. Synoptic Setup...A potent upper-level trough/closed low is forecast to dig into the Northeast and Mid Atlantic regions from the Great Lakes during Saturday. While this feature is potent, the pattern looks fairly progressive overall. This should result in a clipper system over the Great Lakes to weaken and then redevelop off the Mid Atlantic coast over the weekend. While it may become captured beneath the closed low, the storm is forecast to move out to sea during Sunday. The forecast challenge is with the placement of organized mesoscale lift, especially associated with a trough stretching back to the west of the surface low, and the precipitation types. This feature should be shifting farther away Monday as some ridging arrives, then another trough amplifies across eastern Canada around midweek. A shift in the pattern may then allow stronger ridging in the East toward late week as a trough amplifies from the central Plains to the Midwest. We used a model/continuity blend for Saturday through Sunday night, then blended in the 00z WPC Guidance thereafter. Most of the focus was on Saturday into Sunday. Some adjustments were then made following additional collaboration with our neighboring offices. For Saturday and Sunday...A potent upper-level trough which should close off moves across the Northeast and northern Mid Atlantic. An associated clipper in the Great Lakes should redevelop off the Mid Atlantic coast as energy transfers southeastward. The model guidance is in decent agreement however the details still need to be worked out. The initial precipitation should be mostly tied to warm air advection and associated strengthening isentropic upglide. This may be light for awhile Saturday as we await stronger lift to develop once the surface low redevelops to our east and strengthens. There should be an inverted trough that becomes orientated across our northern zones, and it is within this corridor where stronger lift should become focused. The location of this feature will determine where heavier precipitation occurs. It should be cold enough for the far northern zones, especially the higher terrain, for mainly all snow, with 1-3/2-4 inches of accumulation anticipated. As some warming initially arrives aloft, snow mixes with and changes to rain from south to north with all rain farther south. There could be some sleet mixed in or a narrow zone of brief freezing rain, and therefore the precipitation type is a bit lower confidence. A mention of this system continues to be included in the Hazardous Weather Outlook. Some cooling should take place Saturday night with the rain/snow line collapsing south and eastward. The forecast challenge is determining the strength and movement of the inverted strong as this may pivot south and then eastward and possibly assist in focusing a bit more snow as some cooling occurs. We therefore increased the PoPs for a time across the northern to categorical, then these decrease later Saturday night and early Sunday from west to east as the system pulls away. Some precipitation could linger longer into Sunday particularly if the surface low is captured by the closed low aloft and is a bit farther west. We opted to keep some higher PoPs closer to the coast Sunday morning. As the storm strengthens and moves away, a gusty wind will occur especially near the coast and then everywhere on Sunday. For Monday and Tuesday...High pressure should build in briefly Monday before shifting offshore. The next incoming trough, which may involve an amplifying one again within the northern stream, looks to arrive later Monday night and Tuesday. This trough may become more focused just to our north, however a cold front is forecast to move through our area later Monday night into Tuesday. This may result in some showers. Milder air however should surge in ahead of a secondary cold front that arrives Tuesday night. For Wednesday and Thursday...A potential start of a pattern change, at least for a time, looks to offer a trough developing in the Plains with downstream ridging. This ridging allows for strong high pressure near the Upper Great Lakes to build down into our area during the course of Wednesday, then it shifts into New England during Thursday. This setup would allow for a cooler northerly flow to be in place for our area with dry conditions anticipated, however eventually we should get into a developing return flow as low pressure moves toward the western Great Lakes Thursday night. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. VFR conditions are expected today under a mostly clear sky. Clouds should be on the increase tonight and ceilings will lower. Precipitation is forecast to arrive from SW to NE between 04-08Z and conditions are anticipated to lower into the MVFR category with some locations falling to IFR. The precipitation should favor snow at the onset for all TAF sites except maybe MIV and ACY, then mix with and eventually changeover to all rain for I-95 TAF sites (ILG first, TTN last) late tonight. A period of rain/drizzle is possible during the morning and early afternoon hours on Saturday. At RDG and ABE, there is a slight chance and a brief window for freezing drizzle in the morning just before temperature warm to above 32F and we lose our ice crystal growth (meaning drizzle instead of snow). It may change back to snow or a rain/snow mix late in the afternoon at RDG/ABE as heavier precip moves back into the region. A west wind around 8 to 12 knots is expected for today. Gusts to 20 kt are also possible but mainly during the morning The wind should become light and variable this evening before settling into the east to south quadrant late tonight at less than 10 knots. OUTLOOK... Saturday and Sunday...MVFR/IFR conditions are anticipated with times of snow and rain. Some light snow accumulations look to occur, mainly north and west of PHL. Conditions may begin to improve to VFR during Sunday as any rain and snow ends, however this will depend on how quickly low pressure offshore moves farther away. North-northwest winds Sunday may gust up to 25 knots, before diminishing some at night. Monday...VFR with increasing clouds, then ceilings should lower mainly at night as a cold front arrives with some showers. Tuesday...MVFR ceilings possible early if a cold front is slow to clear the area, otherwise VFR. Northwest winds may gust to around 25 knots. A secondary cold front moves through at night, however it appears to have limited moisture with it. && .MARINE... No hazards on the waters though W wind gusts in the lower 20s kt are expected this morning before weakening even further this afternoon and evening. Winds shift out of the SE to S late tonight around 10 kt. Waves on our ocean waters should be mainly in the 2 to 3 foot range. Waves on Delaware Bay are forecast to be 2 feet or less. OUTLOOK... Saturday and Sunday...Small Craft Advisory conditions develop especially Saturday night into Sunday from north to south. It is possible gusts approach gale force for a time late Saturday night and Sunday morning. The conditions should then settle below advisory criteria Sunday night. Monday and Tuesday...The conditions should be below Small Craft Advisory criteria. However, wind gusts may reach to around 25 knots Tuesday night in the wake of a secondary cold front. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Klein Short Term...Iovino Long Term...Gorse Aviation...Gorse/Iovino/Klein Marine...Gorse/Iovino/Klein
Hazardous weather outlook, Mar 17, 4:09 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 409 AM EDT Fri Mar 17 2017 NJZ001-007>010-PAZ054-055-060>062-103-105-180815- Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh- Northampton-Western Montgomery-Upper Bucks- 409 AM EDT Fri Mar 17 2017 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Some light snow accumulations may occur late tonight which may lead to areas of slippery travel. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. For Saturday into Sunday...Accumulating snow is expected for parts of the region, with the highest amounts near and north of I-80. There could be some sleet mixed in or a brief pocket of freezing rain as a changeover to rain occurs for many from south to north Saturday. Snow accumulations can result in areas of slippery travel. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001-MDZ008-NJZ012>019-PAZ070-071-101-102-104-106-180815- New Castle-Cecil-Middlesex-Western Monmouth-Eastern Monmouth-Mercer- Salem-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia-Western Chester-Eastern Chester-Eastern Montgomery- Lower Bucks- 409 AM EDT Fri Mar 17 2017 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. For Saturday...A coating to an inch of snow is possible for some areas early or at night, which may result in some slippery conditions where temperatures drop to near freezing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002>004-MDZ012-015-019-020-NJZ020>027-180815- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 409 AM EDT Fri Mar 17 2017 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-180815- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 409 AM EDT Fri Mar 17 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:46 PM EDT | Winter Weather Advisory | PHI | Morris, Sussex, Warren | 20 hr |
| Mar 17, 3:52 PM EDT | Small Craft Advisory | PHI | 27 hr | |
| Mar 17, 6:45 PM EDT | Small Craft Advisory | PHI | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.